Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 80, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Oct 28, 2021, 9:38 PM CDT. It took effect at Oct 28, 2021, 11:05 PM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 9:38 PM CDT (02:38 UTC)
- In effect from
- Oct 28, 2021, 11:05 PM CDT
- Expired
- Oct 30, 2021, 3:14 AM CDT
- In force
- 28 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
956 WHUS74 KHGX 290238 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 938 PM CDT Thu Oct 28 2021 GMZ330-335-291000- /O.CON.KHGX.GL.W.0005.000000T0000Z-211029T1000Z/ /O.CON.KHGX.LO.Y.0015.000000T0000Z-211030T0000Z/ /O.NEW.KHGX.SC.Y.0080.211029T1000Z-211030T0000Z/ Matagorda Bay-Galveston Bay- 938 PM CDT Thu Oct 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and rough. For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and rough expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Gale Warning, until 5 AM CDT Friday. For the Low Water Advisory, until 7 PM CDT Friday. For the Small Craft Advisory, from 5 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-291000- /O.CON.KHGX.GL.W.0005.000000T0000Z-211029T1000Z/ /O.NEW.KHGX.SC.Y.0080.211029T1000Z-211030T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 938 PM CDT Thu Oct 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 5 to 8 ft. For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, until 5 AM CDT Friday. For the Small Craft Advisory, from 5 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
7 follow-up statements
161 WHUS74 KHGX 290405 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1105 PM CDT Thu Oct 28 2021 GMZ330-335-291000- /O.CAN.KHGX.GL.W.0005.000000T0000Z-211029T1000Z/ /O.EXT.KHGX.SC.Y.0080.211029T0405Z-211030T0000Z/ /O.CON.KHGX.LO.Y.0015.000000T0000Z-211030T0000Z/ Matagorda Bay-Galveston Bay- 1105 PM CDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT FRIDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, northwest winds 10 to 15 knots increasing to 20 to 25 knots overnight and slightly choppy to choppy waters becoming rough overnight. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-291000- /O.CON.KHGX.GL.W.0005.000000T0000Z-211029T1000Z/ /O.CON.KHGX.SC.Y.0080.211029T1000Z-211030T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1105 PM CDT Thu Oct 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT FRIDAY... * WHAT...northwest winds 25 to 35 kt with gusts up to 45 kt and seas 5 to 8 ft. For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, until 5 AM CDT Friday. For the Small Craft Advisory, from 5 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
221 WHUS74 KHGX 290828 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 328 AM CDT Fri Oct 29 2021 GMZ350-355-370-375-291630- /O.CAN.KHGX.GL.W.0005.000000T0000Z-211029T1000Z/ /O.EXT.KHGX.SC.Y.0080.211029T0828Z-211030T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 328 AM CDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 knots and seas 5 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-291630- /O.CON.KHGX.LO.Y.0015.000000T0000Z-211030T0000Z/ /O.CON.KHGX.SC.Y.0080.000000T0000Z-211030T0000Z/ Matagorda Bay-Galveston Bay- 328 AM CDT Fri Oct 29 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, northwest winds 10 to 15 knots increasing to 20 to 25 knots with rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$
289 WHUS74 KHGX 291610 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX Issued by National Weather Service Tallahassee FL 1110 AM CDT Fri Oct 29 2021 GMZ330-335-300000- /O.CON.KHGX.LO.Y.0015.000000T0000Z-211030T0000Z/ /O.CON.KHGX.SC.Y.0080.000000T0000Z-211030T0000Z/ Matagorda Bay-Galveston Bay- 1110 AM CDT Fri Oct 29 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, northwest winds 10 to 15 knots increasing to 20 to 25 knots with rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-300000- /O.CON.KHGX.SC.Y.0080.000000T0000Z-211030T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1110 AM CDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 knots and seas 5 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
392 WHUS74 KHGX 291840 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX Issued by National Weather Service Tallahassee FL 140 PM CDT Fri Oct 29 2021 GMZ330-335-300645- /O.EXT.KHGX.SC.Y.0080.000000T0000Z-211030T0900Z/ /O.CON.KHGX.LO.Y.0015.000000T0000Z-211030T0000Z/ Matagorda Bay-Galveston Bay- 140 PM CDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, northwest winds 10 to 15 knots increasing to 20 to 25 knots with rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Low Water Advisory, until 7 PM CDT this evening. For the Small Craft Advisory, until 4 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-300645- /O.EXT.KHGX.SC.Y.0080.000000T0000Z-211030T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 140 PM CDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Northwest winds 20 to 30 knots and seas 5 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
054 WHUS74 KHGX 292158 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 458 PM CDT Fri Oct 29 2021 GMZ330-335-301200- /O.EXT.KHGX.LO.Y.0015.000000T0000Z-211030T1500Z/ /O.CON.KHGX.SC.Y.0080.000000T0000Z-211030T0900Z/ Matagorda Bay-Galveston Bay- 458 PM CDT Fri Oct 29 2021 ...LOW WATER ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, northwest winds 20 to 25 kt with rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Low Water Advisory, until 10 AM CDT Saturday. For the Small Craft Advisory, until 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-300900- /O.CON.KHGX.SC.Y.0080.000000T0000Z-211030T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 458 PM CDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Northwest winds near 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
950 WHUS74 KHGX 300258 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 958 PM CDT Fri Oct 29 2021 GMZ330-335-301500- /O.CAN.KHGX.SC.Y.0080.000000T0000Z-211030T0900Z/ /O.CON.KHGX.LO.Y.0015.000000T0000Z-211030T1500Z/ Matagorda Bay-Galveston Bay- 958 PM CDT Fri Oct 29 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Low Water Advisory, abnormally low water levels. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-300900- /O.CON.KHGX.SC.Y.0080.000000T0000Z-211030T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 958 PM CDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with with higher gusts. Seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
641 WHUS74 KHGX 300814 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 314 AM CDT Sat Oct 30 2021 GMZ350-355-370-375-300915- /O.CAN.KHGX.SC.Y.0080.000000T0000Z-211030T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 314 AM CDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... winds and seas have decreased to below advisory levels and the Small Craft Advisory previously in effect has been canceled. $$ GMZ335-301500- /O.EXT.KHGX.LO.Y.0015.000000T0000Z-211030T1800Z/ Galveston Bay- 314 AM CDT Sat Oct 30 2021 ...LOW WATER ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...For the Low Water Advisory, abnormally low water levels. * WHERE...Galveston Bay. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ330-301500- /O.CON.KHGX.LO.Y.0015.000000T0000Z-211030T1500Z/ Matagorda Bay- 314 AM CDT Sat Oct 30 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...For the Low Water Advisory, abnormally low water levels. * WHERE...Matagorda Bay. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 6:36 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 28, 6:36 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
636 PM CDT Thu Oct 28 2021
.AVIATION [00Z TAF Issuance]...
Gusty northwest winds will continue to be the main weather concern
for this set of TAFs. Winds will decouple around sunset to less
than 10 knots. However, strong LLWS around 40+ knots are expected
at 14-20 kft through early Friday morning. Northwest winds at the
surface will strengthen again by mid-morning with the strongest
gusts up to 25-30 knots in the afternoon. Otherwise, VFR
conditions are expected through the period with clear/sunny skies.
05
&&
.PREV DISCUSSION /Issued 333 PM CDT Thu Oct 28 2021/...
.DISCUSSION...
Though the weather is fair, the winds are strong across Southeast
Texas and the Gulf waters off the Upper Texas coast. A wind
advisory and a gale warning are in place with winds in a 20-35 mph
range, and gusts as high as 50 mph. Expect these strong winds to
continue through the afternoon and evening, with gradually
diminishing but still breezy winds continuing through Friday.
Beyond that, look for fair and dry weather to prevail with a slow
warming trend until our next cold front arrives in the middle of
next week. That will bring us our next chance of showers and
thunderstorms.
.SHORT TERM [Through Friday Night]...
Pleasant (but gusty) conditions will continue as we approach the
weekend as moderate to strong northwesterly winds supply the region
with a steady stream of cooler and drier air. A strong low-level jet
streak at 850mb (50-60 mph) along with efficient mixing this
afternoon has resulted in wind gusts reaching around 30-40 mph
across the area. These elevated wind gusts should continue until
around sunset, after which the development of a stable boundary
layer will keep sustained winds in the 10mph range. With clear skies
continuing to promote efficient radiative cooling and persistent
CAA, have continued to keep MinT values generally below the national
blends. Most locations should reach the lower 50s overnight with a
few inland locations potentially seeing the upper 40s.
Tomorrow, moderate to strong winds redevelop but should taper off
slightly as the height gradient aloft begins to loosen with the
departure of the surface low to our east. That being said, it will
still feel breezy outside with wind gusts in excess of 25 mph during
the afternoon at times. High temperatures look to dip slightly as
persistent CAA continues with most locations only reaching the low
70s. Overnight lows also look to dip into the 40s across much of the
area as clear skies continue to promote effective cooling.
.LONG TERM [Saturday Through Thursday]...
By Saturday morning, the upper trough will have moved on to
dominate the Eastern US, leaving ridging to fill in behind it.
Though weak high pressure at the surface will be trying to
organize at this time, we'll likely still be experiencing the last
bit of the strong, post-frontal offshore flow. As the high
gradually becomes more organized and drifts eastward along the
Gulf Coast through the day and Saturday night, look for those
winds to become lighter and eventually become more onshore.
There's continued consensus for a weak shortwave trough to zip
across the region late Sunday and Monday. But with precipitable
water values progged to be an inch at most, this shortwave
probably isn't going to be responsible for much more than making
an entirely sunny sky into one that is mostly sunny. Maybe partly
cloudy. Maaaaaybe.
It won't be until the middle of the week - perhaps Wednesday night
into Thursday, that a more vigorous upper trough will provide the
push for at least a weak cold front to cross the area. This will
bring us another chance for showers and storms as the front rolls
through. It will also usher in another bout of colder air, to put
an end to the gradual warming trend that we'll expect this weekend
and the early part of next week. As it stands, this front looks to
either be well removed from its parent low, or attached to only a
weak secondary low over Northeast Texas, and strong/severe storms
look pretty unlikely. This is a week or so off so this is
certainly not the final word on the forecast intensity in this
weathermaker, but it's a good sign.
.MARINE...
Though they took a bit longer than anticipated to turn fully
offshore and really increase in strength - particularly over the
bays - gusty winds have emerged across the coastal waters for
Southeast Texas through the day today. A Gale Warning is in
effect through at least 0500 tomorrow morning. Though breezes not
quite to gale strength are expected tomorrow, strong and gusty
offshore flow will persist through at least Friday. Winds aren't
expected to drop below Advisory criteria until late Friday
evening. Seas will be even slower to subside as winds will remain
offshore even as they weaken, and don't look to drop below 5 ft
until Saturday morning. With this persistent strong offshore
flow, low water advisories are in place, and will remain through
low tide tomorrow. For Saturday, the weakening winds will allow
for more typical water levels to return.
.FIRE WEATHER...
Fire weather conditions remain elevated through the remainder of the
afternoon and into tomorrow. Observed RH values continue to hover
around 20-30% while strong wind gusts in the 40 mph range persist
through the remainder of the afternoon. While wind speeds relax
slightly tomorrow, low RH values will remain an issue as we head
into the weekend. Continue to exercise extreme caution if working
outside with any flammable materials.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 50 71 43 76 50 / 0 0 0 0 0
Houston (IAH) 52 71 46 75 51 / 0 0 0 0 0
Galveston (GLS) 60 73 55 75 64 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 7 PM CDT this evening for the following
zones: Austin...Bolivar Peninsula...Brazoria
Islands...Brazos...Burleson...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Jackson...Coastal Matagorda...Colorado...Fort
Bend...Galveston Island...Grimes...Houston...Inland
Brazoria...Inland Galveston...Inland Harris...Inland
Jackson...Inland Matagorda...Madison...Matagorda
Islands...Montgomery...Northern Liberty...Polk...San
Jacinto...Southern
Liberty...Trinity...Walker...Waller...Washington...Wharton.
GM...Low Water Advisory until 7 PM CDT Friday for the following
zones: Galveston Bay...Matagorda Bay.
Gale Warning until 5 AM CDT Friday for the following zones:
Coastal waters from Freeport to Matagorda Ship Channel TX
out 20 NM...Coastal waters from High Island to Freeport TX
out 20 NM...Galveston Bay...Matagorda Bay...Waters from
Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
&&
DISCUSSION...Luchs
SHORT TERM...Cady
LONG TERM...Luchs
AVIATION...05
MARINE...Luchs
FIRE WEATHER...CadyThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:32 AM CDT | Wind Advisory | HGX | Brazoria, Galveston, Matagorda | 13 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.